Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 235, NWS Tulsa, OK

June 13, 2005Sequoyah County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 13, 2005, 8:39 PM CDT for Sequoyah County, Oklahoma. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2005, 8:39 PM CDT (01:39 UTC)
Expired
Jun 13, 2005, 9:45 PM CDT
In force
66 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Sequoyah County, OK

The radar

The Western Arkansas radar (KSRX), 56 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 2:55 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2005-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2648 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2005-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2648 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1135 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.9
Supercell composite
6.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 140139
SVRTSA
OKC135-140245-
/O.NEW.KTSA.SV.W.0235.050614T0139Z-050614T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
839 PM CDT MON JUN 13 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA

* UNTIL 945 PM CDT

* AT 835 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND
  DAMAGING WINDS TO 70 MPH.  THIS STORM WAS LOCATED 12 MILES WEST OF
  MARBLE CITY...MOVING EAST AT 40 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MARBLE CITY...
  BRUSHY AND SHORT.

THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE
LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

LAT...LON 3568 9511 3550 9508 3547 9446 3567 9448

$$
2 follow-up statements
000 
WWUS54 KTSA 140228
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
928 PM CDT MON JUN 13 2005

OKC135-140245-
/O.CON.KTSA.SV.W.0235.000000T0000Z-050614T0245Z/
SEQUOYAH OK-
928 PM CDT MON JUN 13 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 945 PM CDT FOR
SEQUOYAH COUNTY...

AT 926 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH.  THIS STORM
WAS LOCATED 4 MILES NORTH OF ROLAND...MOVING EAST AT 30 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM 
INCLUDE...SHORT...ROLAND...AND MOFFETT

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3563 9462 3533 9462 3538 9445 3564 9448

$$
000 
WWUS54 KTSA 140242
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
943 PM CDT MON JUN 13 2005

OKC135-140253-
/O.EXP.KTSA.SV.W.0235.000000T0000Z-050614T0245Z/
SEQUOYAH OK-
943 PM CDT MON JUN 13 2005

...THE SEVERE THUNDERSTORM WARNING FOR SEQUOYAH COUNTY EXPIRES AT 945
PM CDT...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3563 9462 3533 9462 3538 9445 3564 9448

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 8:13 PM CDT, 26 minutes earlier.

Area forecast discussion, Jun 13, 8:13 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
813 PM CDT MON JUN 13 2005

.MESOSCALE UPDATE...
RADAR DATA FROM KINX SUGGESTS A DAMAGING WIND EVENT MAY BE STARTING
OVER NORTHERN BENTON COUNTY.  THE SHORT BOW HAS AN REAR INFLOW
NOTCH...AND A MID ATTITUDE RADIAL CONVERGENCE SIGNATURE.  WE WILL
EXTEND THAT SEVERE THUNDERSTORM WARNING WITH AN EMPHASIS ON WIND.

WE HAVE JUST RECEIVED GUST REPORTS TO AROUND 50 MPH AT WILBURTON AND
MUSKOGEE...SHOWING THAT AGGRESSIVE OUTFLOW IS OCCURRING.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
Hazardous weather outlook, Jun 13, 8:26 PM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
826 PM CDT MON JUN 13 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
813 PM CDT MON JUN 13 2005

...TORNADO WATCH CONTINUES FOR PORTIONS OF EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS UNTIL 11 PM...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
 	AREA...EAST OF A LINE FROM MIAMI TO MCALESTER.
	ONSET....NOW UNTIL 11 PM.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...SOUTH AND EAST OF A LINE FROM MIAMI TO MCALESTER.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...BENTON AND CARROLL COUNTIES IN NORTHWEST
	ARKANSAS...PUSHMATAHA AND CHOCTAW COUNTIES IN SOUTHEAST OKLAHOMA.

FLASH FLOOD.
	RISK...SIGNIFICANT.
	AREA...DELAWARE AND BENTON COUNTIES.
	ONSET...ONGOING.

DISCUSSION...
THUNDERSTORMS CONTINUE AHEAD OF THE COLD FRONT STRETCHING FROM THE
NORTHEAST CORNER OF OKLAHOMA INTO SOUTH CENTRAL OKLAHOMA. WHILE
INSTABILITY CONTINUES TO BECOME LESS FAVORABLE OVERALL FOR SEVERE
STORMS...A COUPLE OF AREAS ALONG THE LINE HAVE BECOME OUTFLOW
DOMINANT SUGGESTING A DAMAGING WIND THREAT THROUGH THE REST OF THE
EVENING. THE TORNADO THREAT WILL CONTINUE TO DIMINISH WITH TIME
BUT A BRIEF SPIN-UP IS NOT IMPOSSIBLE ALONG THE LEADING EDGE OF
THE SEVERE STORMS.

IN ADDITION...STORMS HAVE CONTINUED TO REGENERATE OVER DELAWARE AND
BENTON COUNTIES...LEADING TO AN ENHANCED POTENTIAL FOR HEAVY RAIN
AND FLASH FLOODING.

AS THE UPPER LEVEL SYSTEM MOVES FARTHER AWAY FROM THE AREA...THE
OVERALL SEVERE THREAT WILL DECREASE LATER TONIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THROUGH EARLY WEDNESDAY MORNING
SOUTH AND EAST OF INTERSTATE 44.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...NO HAZARDS.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
DRIER AIR BEHIND THE COLD FRONT WILL PUSH THUNDERSTORM ACTIVITY TO THE
SOUTHERN PORTION OF THE FORECAST AREA TUESDAY AND WEDNESDAY. NORTHWEST
FLOW WITH POSSIBLE MCS DEVELOPMENT WILL RETURN A CHANCE OF THUNDERSTORMS
FOR THE ENTIRE FORECAST AREA FOR THURSDAY AND FRIDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Jun 13, 6:59 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
659 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     HAIL             PRYOR                   36.31N 95.32W
06/13/2005  1.00 INCH        MAYES              OK   EMERGENCY MNGR

            NICKEL TO QUARTER SIZE HAIL

&&

JDS
Local storm report, Jun 13, 7:52 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
752 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     HAIL             BEGGS                   35.74N 96.07W
06/13/2005  0.88 INCH        OKMULGEE           OK   FIRE DEPT/RESCUE

0737 PM     HAIL             1 W GRAVETTE            36.42N 94.47W
06/13/2005  0.75 INCH        BENTON             AR   AMATEUR RADIO

0738 PM     TSTM WND GST     MCALESTER               34.93N 95.77W
06/13/2005  65 MPH           PITTSBURG          OK   BROADCAST MEDIA

0741 PM     TSTM WND GST     1 E MCALESTER           34.93N 95.75W
06/13/2005  72 MPH           PITTSBURG          OK   BROADCAST MEDIA

&&

SAA
Special weather statement, Jun 13, 8:06 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
806 PM CDT MON JUN 13 2005

OKZ066-140215-
OKMULGEE-
806 PM CDT MON JUN 13 2005

...THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 473 FOR
THE FOLLOWING AREAS...

IN OKLAHOMA THIS CANCELS 1 COUNTY

IN NORTHEAST OKLAHOMA

OKMULGEE...

THIS INCLUDES THE CITIES OF...OKMULGEE.

ARZ001>002-010>011-019>020-029-OKZ058-062>063-067>076-
140400-
BENTON-CARROLL-CRAWFORD-FRANKLIN-MADISON-SEBASTIAN-WASHINGTON-
ADAIR-CHEROKEE-DELAWARE-HASKELL-LATIMER-LE FLORE-MCINTOSH-MAYES-
MUSKOGEE-OTTAWA-PITTSBURG-SEQUOYAH-WAGONER-
806 PM CDT MON JUN 13 2005

...TORNADO WATCH NUMBER 473 REMAINS VALID UNTIL 11 PM CDT FOR THE
FOLLOWING AREAS...

IN ARKANSAS THIS WATCH INCLUDES 7 COUNTIES

IN NORTHWEST ARKANSAS

BENTON... CARROLL... CRAWFORD...
MADISON... WASHINGTON...

IN WEST CENTRAL ARKANSAS

FRANKLIN... SEBASTIAN...

IN OKLAHOMA THIS WATCH INCLUDES 13 COUNTIES

IN EAST CENTRAL OKLAHOMA

CHEROKEE... MUSKOGEE... SEQUOYAH...

IN NORTHEAST OKLAHOMA

ADAIR... DELAWARE... MAYES...
OTTAWA... WAGONER...

IN SOUTHEAST OKLAHOMA

HASKELL... LATIMER... LE FLORE...
MCINTOSH... PITTSBURG...

THIS INCLUDES THE CITIES OF...BERRYVILLE...EUREKA SPRINGS...
ROGERS...BENTONVILLE...JAY...POTEAU...TAHLEQUAH...FORT SMITH...
VAN BUREN...STIGLER...EUFAULA...SALLISAW...OZARK...CHARLESTON...
FAYETTEVILLE...SPRINGDALE...MCALESTER...PRYOR...MUSKOGEE...
MIAMI...HUNTSVILLE...WAGONER...STILWELL AND WILBURTON.
Special weather statement, Jun 13, 8:20 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
820 PM CDT MON JUN 13 2005

OKZ057-060-061-064>066-140230-
OKMULGEE-
820 PM CDT MON JUN 13 2005

...THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 473 FOR
THE FOLLOWING AREAS...

IN OKLAHOMA THIS CANCELS 6 COUNTIES

IN NORTHEAST OKLAHOMA

CRAIG... CREEK... OKFUSKEE...
OKMULGEE... ROGERS... TULSA...

ARZ001>002-010>011-019>020-029-OKZ058-062>063-067>076-
140400-
BENTON-CARROLL-CRAWFORD-FRANKLIN-MADISON-SEBASTIAN-WASHINGTON-
ADAIR-CHEROKEE-DELAWARE-HASKELL-LATIMER-LE FLORE-MCINTOSH-MAYES-
MUSKOGEE-OTTAWA-PITTSBURG-SEQUOYAH-WAGONER-
820 PM CDT MON JUN 13 2005

...TORNADO WATCH NUMBER 473 REMAINS VALID UNTIL 11 PM CDT FOR THE
FOLLOWING AREAS...

IN ARKANSAS THIS WATCH INCLUDES 7 COUNTIES

IN NORTHWEST ARKANSAS

BENTON... CARROLL... CRAWFORD...
MADISON... WASHINGTON...

IN WEST CENTRAL ARKANSAS

FRANKLIN... SEBASTIAN...

IN OKLAHOMA THIS WATCH INCLUDES 13 COUNTIES

IN EAST CENTRAL OKLAHOMA

CHEROKEE... MUSKOGEE... SEQUOYAH...

IN NORTHEAST OKLAHOMA

ADAIR... DELAWARE... MAYES...
OTTAWA... WAGONER...

IN SOUTHEAST OKLAHOMA

HASKELL... LATIMER... LE FLORE...
MCINTOSH... PITTSBURG...

THIS INCLUDES THE CITIES OF...BERRYVILLE...EUREKA SPRINGS...
ROGERS...BENTONVILLE...JAY...POTEAU...TAHLEQUAH...FORT SMITH...
VAN BUREN...STIGLER...EUFAULA...SALLISAW...OZARK...CHARLESTON...
FAYETTEVILLE...SPRINGDALE...MCALESTER...PRYOR...MUSKOGEE...
MIAMI...HUNTSVILLE...WAGONER...STILWELL AND WILBURTON.
Local storm report, Jun 13, 8:27 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
827 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     HAIL             GROVE                   36.59N 94.77W
06/13/2005  1.00 INCH        DELAWARE           OK   EMERGENCY MNGR

0758 PM     TSTM WND DMG     GROVE                   36.59N 94.77W
06/13/2005                   DELAWARE           OK   EMERGENCY MNGR

            NUMEROUS TREES DOWNED.

&&

SAA
Special weather statement, Jun 13, 8:29 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
829 PM CDT MON JUN 13 2005

OKZ076-140230-
LE FLORE OK-
829 PM CDT MON JUN 13 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 930 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     LE FLORE

AT 829 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 6 MILES NORTHWEST OF FANSHAWE TO 23 MILES
SOUTHWEST OF TALIHINA...MOVING EAST AT 35 MPH. A LARGE PORTION OF LE
FLORE COUNTY WILL BE AFFECTED BY THESE STORMS THROUGH 930 PM CDT.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:00 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg61 min
Jun 13, 7:44 PM CDTSevere Thunderstorm WarningTSADelaware37 min
Jun 13, 7:47 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, Pushmataha58 min
Jun 13, 8:14 PM CDTSevere Thunderstorm WarningTSAPittsburg65 min
Jun 13, 8:32 PM CDTSevere Thunderstorm WarningTSACherokee50 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.